# SDR 2003FA0000537

- Difficulty date: May 12, 2003
- Submitted: May 27, 2003
- Operation: General aviation
- Aircraft: N864AF
- Make and model: Grob G 120A
- Aircraft serial: 85004
- System (JASC): 2700 · Flight Control System
- Part: Bearing
- Condition: Failed
- Location: Aileron Control
- Part time: 802 hours
- Component part number: 120A4232
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING INSPECTION OF AIRCRAFT, FOUND BEARING TO BE FAILING.  RETAING CLIP AND SEAL WERE BEING FORCED OUT OF BEARING.  PROBABLE CAUSE IS A DESIGN FLAW IN THE CONTROL SYSTEM WHICH ALLOWS THE CONTROL ROD DEFLECTION TO EXCEED THE DESIGN LIMIT OF THE BEARING.  RECOMMEND A DESIGN CHANGE OR REPLACE BEARING WITH ONE THAT HAS BETTER LIMITS AND LOAD HANDLING CAPABILITIES.
